MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533580
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix stent with naviflex rx delivery system was implanted to treat a hilar stricture of the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the 10fr center bend advanix stent was placed into position.The assistant pulled back the blue handle to deploy the stent.However, when the handle was fully retracted, the black introducer broke away from the delivery system and remained inside the stent.The delivery system was removed, and a rat tooth device was used to extract the black introducer from within the stent.The procedure was successfully completed using the original device.There was no patient complication reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdr impact code f2301 captures the used of rat tooth forceps to remove the broken guide catheter.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix with naviflex rx delivery system was implanted to treat a hilar stricture of the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the 10fr center bend advanix stent was placed into position.The assistant pulled back the blue handle to deploy the stent.However, when the handle was fully retracted, the black introducer broke away from the delivery system and remained inside the stent.The delivery system was removed, and a rat tooth device was used to extract the black introducer from within the stent.The procedure was successfully completed using the original device.There was no patient complication reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdr impact code f2301 captures the used of rat tooth forceps to remove the broken guide catheter.Block h11: an advanix- naviflex rx delivery system was returned for analysis; visual examination of the returned device found that the guide catheter was kinked, damaged, and detached from the delivery system and the pull wire was broken.No other problems were noted to the delivery system.Taking all available information into consideration, the investigation concluded that the reported event and observed problems were likely due to factors encountered during the procedure.Most likely procedural factors as lesion characteristics, handling of the device, the technique used by the physician (force applied), could have resulted in the damages and the detachments encountered in the device.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20784403
Report Number3005099803-2024-06026
Device Sequence Number5052349
Product Code FGE
UDI-Device Identifier08714729787105
UDI-Public08714729787105
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberM00533580
Device Catalogue NumberM00533580
Device Lot Number0034510815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose